How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Whitehead Your Own Question
Dr. Whitehead
Dr. Whitehead, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 4055
Experience:  Doctor of Veterinary Medicine, internship trained, with 5 years of experience in high quality practice treating dogs, cats, and some exotics.
13146597
Type Your Dog Veterinary Question Here...
Dr. Whitehead is online now
A new question is answered every 9 seconds

I stopped giving my dog prednisone and now she appears sic

Customer Question

I stopped giving my dog prednisone and now she appears sick
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Whitehead replied 1 year ago.
Hello there. I am sorry to hear that Millie is not feeling well. I am happy to help you this evening. If you stop prednisone without weaning her off over a period of time then you can induce some illnesses. Stopping prednisone suddenly can screw up the adrenal glands and can result in the body not producing enough of its own natural steroid or producing to much of its own natural steroid. Both can make her really sick. If you stopped the medication suddenly and she is sick then she needs to be seen by a veterinarian tonight to be evaluated and to have blood work done to determine if the adrenal glands are not functioning appropriately or if something else is going on. Do not start her back on steroids without her being seen as this can make matters worse. At this time there really is nothing you can do at home to make her feel better because you are not exactly sure why she isn't feeling good. The sooner she is seen and treated the faster she can start feeling better and get this issue resolved. I hope this helps and I hope this makes sense. Please do not hesitate to ask if you have any further questions or concerns. I would be happy to help. Please do not forget to rate my response so I receive credit for my time. Thank you!
Expert:  Dr. Whitehead replied 1 year ago.
Hi Judi,

I'm just following up on our conversation about Millie. How is everything going?

Dr. Whitehead